Advertisement

European Journal of Mathematics

, Volume 3, Issue 2, pp 289–310 | Cite as

Classification of smooth horizontal Schubert varieties

  • Matt Kerr
  • Colleen Robles
Research Article

Abstract

We show that the smooth horizontal Schubert subvarieties of a rational homogeneous variety G / P are homogeneously embedded cominuscule Open image in new window , and are classified by subdiagrams of a Dynkin diagram. This generalizes the classification of smooth Schubert varieties in cominuscule G / P.

Keywords

Schubert varieties Rational homogeneous varieties Flag manifolds 

Mathematics Subject Classification

14M15 14D07 32G20 

References

  1. 1.
    Billey, S., Lakshmibai, V.: Singular Loci of Schubert Varieties. Progress in Mathematics, vol. 182. Birkhäuser, Boston (2000)CrossRefMATHGoogle Scholar
  2. 2.
    Billey, S., Postnikov, A.: Smoothness of Schubert varieties via patterns in root subsystems. Adv. Appl. Math. 34(3), 447–466 (2005)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Brion, M., Polo, P.: Generic singularities of certain Schubert varieties. Math. Z. 231(2), 301–324 (1999)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Čap, A., Slovák, J.: Parabolic Geometries. I. Mathematical Surveys and Monographs, vol. 154. American Mathematical Society, Providence (2009)MATHGoogle Scholar
  5. 5.
    Coskun, I., Robles, C.: Flexibility of Schubert classes. Differential Geom. Appl. 31(6), 759–774 (2013)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Coskun, I., Robles, C.: The geometry of exceptional homogeneous varieties. Private correspondence (2013)Google Scholar
  7. 7.
    Hong, J.: Rigidity of smooth Schubert varieties in Hermitian symmetric spaces. Trans. Amer. Math. Soc. 359(5), 2361–2381 (2007)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Hong, J., Mok, N.: Characterization of smooth Schubert varieties in rational homogeneous manifolds of Picard number 1. J. Algebraic Geom. 22(2), 333–362 (2013)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Hwang, J.-M., Mok, N.: Varieties of minimal rational tangents on uniruled projective manifolds. In: Schneider, M., Siu, Y.-T. (eds.) Several Complex Variables. Mathematical Sciences Research Institute Publications, vol. 37, pp. 351–389. Cambridge University Press, Cambridge (1999)Google Scholar
  10. 10.
    Kerr, M., Robles, C.: Variations of Hodge structure and orbits in flag varieties (2014). arXiv:1407.4507
  11. 11.
    Kostant, B.: The principal three-dimensional subgroup and the Betti numbers of a complex simple Lie group. Amer. J. Math. 81(4), 973–1032 (1959)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Lakshmibai, V., Weyman, J.: Multiplicities of points on a Schubert variety in a minuscule \(G/P\). Adv. Math. 84(2), 179–208 (1990)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Landsberg, J.M., Manivel, L.: On the projective geometry of rational homogeneous varieties. Comment. Math. Helv. 78(1), 65–100 (2003)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Landsberg, J.M., Manivel, L.: Representation theory and projective geometry. In: Popov, V.L. (ed.) Algebraic Transformation Groups and Algebraic Varieties. Encyclopaedia of Mathematical Sciences, vol. 132, pp. 71–122. Springer, Berlin (2004)CrossRefGoogle Scholar
  15. 15.
    Mihai, I.A.: Odd symplectic flag manifolds. Transform. Groups 12(3), 573–599 (2007)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Richmond, E., Slofstra, W.: Billey–Postnikov decompositions and the fibre bundle structure of Schubert varieties. Math. Ann. 366(1–2), 31–55 (2016)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Robles, C.: Schubert varieties as variations of Hodge structure. Selecta Math. (N.S.) 20(3), 719–768 (2014)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Ryan, K.M.: On Schubert varieties in the flag manifold \(\text{ Sl }(n, {\mathbf{C}})\). Math. Ann. 276(2), 205–224 (1987)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Wolf, J.A.: Spaces of Constant Curvature, 5th edn. Publish or Perish, Houston (1984)MATHGoogle Scholar
  20. 20.
    Wolper, J.S.: A combinatorial approach to the singularities of Schubert varieties. Adv. Math. 76(2), 184–193 (1989)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Department of MathematicsWashington University in St. LouisSt. LouisUSA
  2. 2.Mathematics DepartmentDuke UniversityDurhamUSA

Personalised recommendations